Alert archive / Indiana / Beach Hazards Statements in 2019
Beach Hazards Statement 9, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jul 30, 2019, 7:14 PM CDT for Lake County, Porter County, Indiana. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2019, 7:14 PM CDT (00:14 UTC)
- Expired
- Jul 31, 2019, 7:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752 WHUS43 KLOT 310014 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 714 PM CDT Tue Jul 30 2019 ILZ014-INZ001-002-310815- /O.NEW.KLOT.BH.S.0009.190731T0014Z-190731T1500Z/ Cook-Lake-Porter- 714 PM CDT Tue Jul 30 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY MORNING... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect through Wednesday morning. * LOCATION...Lake Michigan beaches of Lake and Porter Counties in Indiana and Cook County in Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 ft. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ KJB
4 follow-up statements
794 WHUS43 KLOT 310833 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 333 AM CDT Wed Jul 31 2019 ILZ014-INZ001-002-311645- /O.EXT.KLOT.BH.S.0009.000000T0000Z-190801T0000Z/ Cook-Lake-Porter- 333 AM CDT Wed Jul 31 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING... * LOCATION...Lake Michigan beaches of Lake and Porter Counties in Indiana and Cook County in Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 ft. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$
711 WHUS43 KLOT 311515 AAA CFWLOT LAKESHORE HAZARD MESSAGE...UPDATED National Weather Service Chicago IL 1015 AM CDT Wed Jul 31 2019 ILZ014-INZ001-002-010000- /O.CON.KLOT.BH.S.0009.000000T0000Z-190801T0000Z/ Cook-Lake-Porter- 1015 AM CDT Wed Jul 31 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * LOCATION...Lake Michigan beaches of Lake and Porter Counties in Indiana and Cook County in Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 ft. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ Carlaw
465 WHUS43 KLOT 312014 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 314 PM CDT Wed Jul 31 2019 ILZ014-INZ001-002-010000- /O.CON.KLOT.BH.S.0009.000000T0000Z-190801T0000Z/ Cook-Lake-Porter- 314 PM CDT Wed Jul 31 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * LOCATION...Lake Michigan beaches of Lake and Porter Counties in Indiana and Cook County in Illinois. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 ft. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ MTF
749 WHUS43 KLOT 010000 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 700 PM CDT Wed Jul 31 2019 ILZ014-INZ001-002-010100- /O.EXP.KLOT.BH.S.0009.000000T0000Z-190801T0000Z/ Cook-Lake-Porter- 700 PM CDT Wed Jul 31 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Waves have diminished to less than 4 feet. However, waves of 2 to 4 feet will continue through the remainder of this evening into the overnight hours. $$ Kluber
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 30, 6:40 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 30, 6:40 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 640 PM CDT Tue Jul 30 2019 .SHORT TERM... 156 PM CDT Through tonight... High pressure centered over Minnesota this afternoon will drift eastward into Wisconsin tonight. Light afternoon breezes will diminish this evening and diurnally driven cumulus will dissipate. This will leave clear skies across the area tonight. Overnight lows will range from the mid to upper 50s for most areas with low to mid 60s in the immediate Chicago metro area. Cannot rule out some patchy or shallow fog outside of urban areas late tonight but with a drier airmass in place and at least decent sunshine for many areas today, fog should be limited in coverage should it form. MDB && .LONG TERM... 205 PM CDT Wednesday through Tuesday... Quiet/dry weather expected to continue through the rest of the work week into the start of the weekend. A large and strong mid- upper ridge centered over the interior West and Plains will be quasi- stationary through the period, putting us under light dry northerly flow on the east side of the ridge. With moisture trajectories blocked off and dry surface high pressure draped over the region, there will be a long period of below normal PWATs and unseasonably low dew points/humidity. Daily onshore flow due to the surface high pressure will keep lakeside temps a bit cooler through early next week. High temperatures inland will start out below or near normal Wednesday through Friday (low-mid 80s) and then warm to slightly above normal over the weekend as warmer 850 mb and 925 mb temps inch east. However, the 50s-60s dew points will keep it fairly comfortable. The overnight periods will also stay quite comfortable due to the dry air mass. Have a dry forecast through Saturday, as lack of any noteworthy short-waves in the blocky type pattern and aforementioned unseasonably dry air mass should preclude precip chances. Convective chances should be primarily confined well to our west. A boundary expected to drift south through the region on Sunday. While most locations should remain dry Sunday, can't completely rule out isolated precip development along this boundary. This is especially as a few pieces of guidance are showing this trend. So have left slight chance pops for this possible isolated development. Rodriguez/Castro && .AVIATION... For the 00Z TAFs... A quiet weather pattern will persist over northern Illinois and northwest Indiana, one with high pressure to the north prevailing as the dominant feature. Clockwise flow around this high will continue to result in northeast winds, apart from diminishing of winds overnight resulting in temporary light northerly winds. During Wednesday morning, the northeast winds will re-increase to around 10 kt with a few gusts in the mid teens at Chicago area airports with high confidence. MTF && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 30, 2:11 PM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 211 PM CDT Tue Jul 30 2019 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 311915- Winnebago-Boone-McHenry-Lake-Ogle-Lee-De Kalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Porter-Newton-Jasper-Benton- 211 PM CDT Tue Jul 30 2019 /311 PM EDT Tue Jul 30 2019/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Saturday through Monday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-311915- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 211 PM CDT Tue Jul 30 2019 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Sunday and Monday... Limited Thunderstorm Risk. Rodriguez Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Beach Hazards Statements in Indiana, 2019Beach Hazards Statements in Illinois, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.